ADHD

Question
Posted by: ADD mom again | 2010/03/29

Q.

ritalin dose

Can you take the tablets from Monday to Friday and leave weekends as well as school holidays . If the child is not adhd but only add will the ritalin make her tired? Effect her sports performance?
She does not sleep well at 8 years and often fall asleep in the afternoon for short 5 - 10 min naps - bed time is 8h00 - but only sleeps at 9h00 wakes at 6 in morning always grumpy. We Eat very healthy foods. No other home problems -




Expert's Reply

A.

ADHD Expert

Dear ADD mom,

Many children do not take their ADD medications over weekends nor in school holidays. Ritalin can make you sleepy, this can be overcome by adjusting the dosage; in some instances the sleepiness persists. Ritalin should not affect your daughter's sport performance directly; some of the side effects such as nausea, loss of appetite and head aches may have an initial impact. In most instances these side effects go away.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
user comments

C.

Posted by: Shelley | 2010/05/06

My son 10 yrs old very active. On 30mg LA Ritalin and give him Flaxseed tabs (1000mg) 2p/day. On active side no difference is Flaxseed essential or would you recommend something else that has been approved and tested.

Reply to Shelley
Posted by: snort | 2010/04/07

tell your son to snort ritalin. I snort 10 a day. I get lots done. Been doing it for 30 years now, No harm

Reply to snort
Posted by: ADD/ADHD Expert | 2010/03/31

Dear ADD mom,

Many children do not take their ADD medications over weekends nor in school holidays. Ritalin can make you sleepy, this can be overcome by adjusting the dosage; in some instances the sleepiness persists. Ritalin should not affect your daughter's sport performance directly; some of the side effects such as nausea, loss of appetite and head aches may have an initial impact. In most instances these side effects go away.

Best wishes,
Delia

Reply to ADD/ADHD Expert
Posted by: Tinkerbell | 2010/03/30

I only give my son his ritalin on school days. The only time I will give it to him on the weekend is when he is writing exams

Reply to Tinkerbell

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.